MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PG PRO 18G 8CM BASIC KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS PG PRO 18G 8CM BASIC KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number F118080
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that the powerglide pro was placed in the patient's left upper arm.It was stated that initially the device was functional and had blood return; but later the same day it became non-functional and the rn's were unable to remove it.X-ray showed the catheter was kinked inside the patient's arm.Vascular surgery removed most of the catheter, however 2cm of it remained in arm.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged catheter was confirmed and was determined to be related to use of the device.Two 18g powerglide catheters that were labeled as 8cm were returned for investigation.The catheters were received separate from the deployment system.One catheter was 8cm in length.The other catheter was 5.7cm in length, which indicates that approximately 2.3cm of the catheter was missing.A tacky residue was observed on a 2.7cm segment of the shorter catheter just distal to the green oversleeve.The distal end of the damaged catheter was not returned for investigation.A microscopic examination revealed that the catheter was scored longitudinally within the lumen at the distal tip of the returned segment.The characteristics observed on the returned damaged catheter are consistent with a needle puncture, which most likely occurred at the time of placement.Warnings in the ifu indicate that once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.This may result in damage to the catheter.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.The ifu also indicates to not perforate, tear, or fracture the catheter with the needle or guidewire during the procedure.Due to the evidence of use and the characteristics of the damage, the complaint was determined to be use related.No further action is required because the reported event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description

Brand Name
PG PRO 18G 8CM BASIC KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7364209
Report Number3006260740-2018-00503
Device Sequence Number16573613
Product Code FOZ
UDI-Device Identifier00801741110504
UDI-Public(01)00801741110504
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberF118080
Device Catalogue NumberF118080
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2018
Event Location Hospital
Initial Date Received by Manufacturer 03/15/2018
Supplement Date Received by Manufacturer04/02/2018
Initial Report FDA Received Date03/22/2018
Supplement Report FDA Received Date05/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;